Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2018, 10:28 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 8, 2018, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:32 PM CST | Severe Thunderstorm Watch | SPC | 135 days |
| Jun 8, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3615 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
531
WUUS53 KLBF 090328
SVRLBF
NEC017-031-090415-
/O.NEW.KLBF.SV.W.0133.180609T0328Z-180609T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1028 PM CDT FRI JUN 8 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
Southern Brown County in north central Nebraska...
* Until 1115 PM CDT/1015 PM MDT/.
* At 1028 PM CDT/928 PM MDT/, severe thunderstorms were located along
a line extending from 10 miles west of Johnstown to 10 miles
southeast of Valentine National Wildlife Refuge to 13 miles
southwest of Merritt Reservoir, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ainsworth, Johnstown, Brownlee, Valentine National Wildlife Refuge,
Wood Lake, Moon Lake, Long Lake State Wildlife Management Area,
Highway 83 crossing Goose Creek and Highway 83 crossing the North
Loup River.
This includes the following highways...
Highway 20 between mile markers 221 and 244.
Highway 97 between mile markers 93 and 109.
Highway 83 between mile markers 168 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4252 9975 4225 9995 4224 10079 4254 10124
4259 10051 4267 10012
TIME...MOT...LOC 0328Z 301DEG 22KT 4258 10026 4246 10042 4250 10106
HAIL...0.75IN
WIND...60MPH
$$
JWS1 follow-up statement
888
WWUS53 KLBF 090401
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1101 PM CDT FRI JUN 8 2018
NEC017-031-090415-
/O.CON.KLBF.SV.W.0133.000000T0000Z-180609T0415Z/
Cherry NE-Brown NE-
1101 PM CDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
CDT/1015 PM MDT/ FOR SOUTHEASTERN CHERRY AND SOUTHERN BROWN
COUNTIES...
At 1101 PM CDT/1001 PM MDT/, severe thunderstorms were located along
a line extending from 6 miles south of Johnstown to 13 miles north of
Elsmere to 12 miles northwest of Brownlee, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ainsworth, Johnstown, Brownlee, Valentine National Wildlife Refuge,
Wood Lake, Moon Lake, Long Lake State Wildlife Management Area,
Highway 83 crossing Goose Creek and Highway 83 crossing the North
Loup River.
This includes the following highways...
Highway 20 between mile markers 221 and 244.
Highway 97 between mile markers 93 and 109.
Highway 83 between mile markers 168 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4252 9975 4225 9995 4224 10079 4254 10124
4259 10051 4267 10012
TIME...MOT...LOC 0401Z 301DEG 22KT 4248 10003 4236 10019 4240 10083
HAIL...0.75IN
WIND...60MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:26 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 8, 6:26 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Fri Jun 8 2018 .SHORT TERM...(This evening through Saturday) Issued at 328 PM CDT Fri Jun 8 2018 A severe MCS is forecast to develop early this evening, and move quickly east-southeast. SPC continues to suggest an enhanced wind damage threat this evening into the early morning. Isolated storms expected to initiate in northern Sheridan County, followed by scattered storms moving east into the northern panhandle. As suggested by the latest and recent HRRR model runs, a small convective cluster should begin to take shape across the nw Sandhills by 8 pm CDT. While damaging straight line winds the primary hazard, there is also the potential for some large hail. The thunderstorm forecast carries likely POPs across much of north central Nebraska this evening, and into portions of central Nebraska crossing midnight. The southward extent of chance POPs extend south to near Ogallala thorugh Stockville, with just a slight chance south of there. The severe weather potential is based on ML CAPES +35000 J/KG and 0-6km shear values of 25 kts. A dry layer around 850 mb will enhance the wind damage threat. The convective system should exit the eastern zones by 6 am CDT. Depending on the size and intensity of the system, locally heavy rainfall is also possible. A half to three quarters of an inch is possible across much of north central into parts of central Nebraska. Although not an immediate concern, localized flash flooding is possible mainly east of O'Neill through Burwell. On Saturday, the atmosphere should become fairly stable in the wake of tonights system, as the upper ridge axis extends across the Plains. Warm 700 mb temps near 15C across the Panhandle and southwest should act to inhibit any thunderstorms late afternoon as highs reach or exceed 90 degrees most areas. .LONG TERM...(Saturday night through Friday) Issued at 328 PM CDT Fri Jun 8 2018 A slight chance for storms Saturday evening across the northwest Sandhills as height falls begin to work into the region. Backed southeast winds into the Blackhills region to be favorable for storm initiation, which may move into the northwest Sandhills. Sunday will be hot with daytime highs reaching well into the mid 90s with upper 90s across parts of southwest Nebraska. The upper trough will force the cold front through the forecast area Sunday night or early Monday morning. With height falls occurring, and the associated cold front, thunderstorms are possible across the northwest half of the area overnight, although a few storms could develop further east. Cooler and more stable air will reside behind the front for dry seasonal conditions Monday and Tuesday. Highs in the upper 70s to lower 80s. By Wednesday, an upper ridge begin to build in, with a warm front lifting north across the plains. Temperatures warm into the mid and upper 80s Thursday-Friday. Thunderstorms chances return late Tuesday into Wednesday, as fast zonal flow interacts with a warm front lifting north. Another chance arrives Thursday night. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 8 2018 Forecast challenge involves extent of developing MCS in area and time of departure. Current thinking is for the storms in SD to move southeast once an organized large scale cold pool develops which is ongoing now, following the theta-E axis that is currently outlined by the cu field in satellite. Good moisture inflow and evolving LLJ should sustain the storms as they head further south. Did not bring them as far south as KLBF until after 04Z though that will have to be evaluated as the night progresses with consideration of additional storms to the west moving in. SREF probs not indicating much potential for widespread IFR cigs in the post-MCS environment toward morning though that is always a bit of a concern. Have left out for now. Once organized system moves out there should be mainly convective debris for the morning but mainly in the form of high level cloudiness. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Stoppkotte
Hazardous weather outlook, Jun 8, 3:47 PM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Fri Jun 8 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Fri Jun 8 2018 /247 PM MDT Fri Jun 8 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of wind damage are likely late this afternoon and this evening across parts of western and north central Nebraska. The area of concern is generally along and north of a line from Oshkosh to Broken Bow. A few severe thunderstorms capable of large hail and wind damage are possible elsewhere across western and north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong to briefly severe thunderstorms are possible Saturday and Sunday nights. The area of concern on Saturday night is across northern Nebraska and across the eastern Panhandle on Sunday night. Thunderstorm chances continue on Tuesday through Wednesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 8, 8:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL CODY 42.94N 101.25W
06/08/2018 M2.00 INCH CHERRY NE PUBLIC
PICTURE VIA SOCIAL MEDIA
&&
SNIVELYLocal storm report, Jun 8, 8:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SE GORDON 42.79N 102.18W
06/08/2018 E1.75 INCH SHERIDAN NE PUBLIC
HAIL RANGING FROM QUARTER TO GOLF BALL SIZE
&&
SNIVELYSpecial weather statement, Jun 8, 9:41 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
941 PM CDT FRI JUN 8 2018
NEZ005-006-008-090330-
Brown NE-Eastern Cherry NE-Keya Paha NE-
941 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND KEYA PAHA COUNTIES UNTIL 1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Dallas to near Norden.
Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Springview, Norden, Burton, Nets Peak, Thomas Creek State Wildlife
Management Area, Mills, Brocksburg, Meadville and North River Trail.
This includes the following highways...
Highway 183 between mile markers 209 and 225.
Highway 20 between mile markers 214 and 215.
Highway 12 between mile markers 25 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4281 9927 4268 10037 4299 10006 4300 9990
4300 9926
TIME...MOT...LOC 0241Z 288DEG 34KT 4313 9949 4290 10013
RobergSpecial weather statement, Jun 8, 9:47 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 847 PM MDT FRI JUN 8 2018 NEZ004-094-090345- Sheridan NE-Western Cherry NE- 847 PM MDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 945 PM MDT... At 847 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Gordon, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Highway 61 crossing the Snake River and Morgan Lake. This includes Highway 61 between mile markers 199 and 201. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MDT for the Panhandle of and north central Nebraska. LAT...LON 4260 10216 4272 10197 4258 10168 4235 10196 TIME...MOT...LOC 0247Z 298DEG 14KT 4261 10200 Kulik
Local storm report, Jun 8, 9:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 9 S KILGORE 42.81N 100.96W
06/08/2018 E60 MPH CHERRY NE PUBLIC
&&
SNIVELYSpecial weather statement, Jun 8, 9:58 PM CDT, 30 minutes before
Special Weather Statement National Weather Service North Platte NE 858 PM MDT FRI JUN 8 2018 NEZ004-094-090415- Sheridan NE-Western Cherry NE- 858 PM MDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND SOUTHERN SHERIDAN COUNTIES UNTIL 1015 PM MDT... At 857 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 19 miles south of Gordon to 15 miles east of Wild Horse Butte. Movement was southeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Snow Lake, Diamond Lake, Big Hill, Billys Lake, Wolf Hill, Smith Lake State Wildlife Management Area and Argo Hill. This includes Highway 250 between mile markers 3 and 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until midnight MDT for the Panhandle of and north central Nebraska. LAT...LON 4240 10178 4206 10244 4231 10269 4260 10216 TIME...MOT...LOC 0257Z 313DEG 10KT 4254 10214 4230 10255 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:09 PM CDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 8, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 8, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Jun 8, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 60 min |
| Jun 8, 9:41 PM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 8, 9:47 PM CDT | Special Weather Statement | LBF | Sheridan | 58 min |
| Jun 8, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 8, 9:58 PM CDT | Special Weather Statement | LBF | Sheridan | 77 min |
| Jun 8, 10:39 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 51 min |
| Jun 8, 10:40 PM CDT | Special Weather Statement | LBF | Grant | 65 min |
| Jun 8, 11:16 PM CDT | Special Weather Statement | LBF | Thomas | 44 min |
| Jun 8, 11:18 PM CDT | Special Weather Statement | LBF | Brown, Rock | 42 min |
| Jun 8, 11:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Jun 8, 11:38 PM CDT | Special Weather Statement | LBF | Blaine, Thomas | 37 min |
| Jun 8, 11:55 PM CDT | Special Weather Statement | LBF | Loup | 35 min |
| Jun 9, 12:11 AM CDT | Special Weather Statement | LBF | Custer, Logan | 34 min |
| Jun 9, 12:24 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 51 min |
| Jun 9, 12:38 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 52 min |
| Jun 9, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jun 9, 12:45 AM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 9, 1:31 AM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Jun 9, 2:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 35 min |
| Jun 9, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Grant | 32 min |
| Jun 9, 3:03 AM CDT | Special Weather Statement | LBF | Blaine | 27 min |
| Jun 9, 3:06 AM CDT | Special Weather Statement | LBF | Hooker | 24 min |
| Jun 9, 4:07 AM CDT | Special Weather Statement | LBF | Loup | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.